Alert archive / Georgia / River Flood Warnings in 2022

River Flood Warning 8, NWS Atlanta, GA

January 2, 2022Murray County, Whitfield County, Georgia

NWS Atlanta, GA issued this river flood warning at Jan 2, 2022, 10:25 PM EST for Murray County, Whitfield County, Georgia. It took effect at Jan 3, 2022, 12:42 AM EST. It was in force for 22 hr.

The area

The outline as issued.

The facts

Issued
Jan 2, 2022, 10:25 PM EST (03:25 UTC)
In effect from
Jan 3, 2022, 12:42 AM EST
Expired
Jan 3, 2022, 10:23 PM EST
In force
22 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

Counties Murray County, GA, Whitfield County, GA

The radar

The Northeast Alabama radar (KHTX), 114 km from the middle of the area, began a volume at 03:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Conasauga River at GA 286 near Eton (ETNG1). The gauge peaked at 12.58 ft at Jan 3, 2022, 7:00 AM EST.

actionminormoderate510152001/0301/0401/05
Action stage
10 ft
Minor stage
12 ft
Moderate stage
20 ft
Major stage
24 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02384500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

943 
WGUS42 KFFC 030325
FLWFFC

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
1025 PM EST Sun Jan 2 2022

...The National Weather Service in Peachtree City GA has issued a 
Flood Warning for the following rivers in Georgia...

  Conasauga River near Eton affecting Whitfield and Murray Counties.

For the Conasauga River Basin...including Eton...Minor flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at weather.gov/atlanta.

&&


GAC213-313-031530-
/O.NEW.KFFC.FL.W.0008.220103T0542Z-220104T0426Z/
/ETNG1.1.ER.220103T0542Z.220103T1200Z.220103T2225Z.NO/
1025 PM EST Sun Jan 2 2022

...FLOOD WARNING IN EFFECT FROM LATE TONIGHT THROUGH MONDAY 
EVENING...

* WHAT...Minor flooding is forecast.

* WHERE...Conasauga River near Eton.

* WHEN...Until late tomorrow evening.

* IMPACTS...At 12.0 feet, Minor flooding of woodlands...pasture and 
  fields begins along the river...upstream and downstream from the 
  gage on Georgia Highway 286 or Dawnville Road.

* ADDITIONAL DETAILS...
  - At 10:00 PM EST Sunday the stage was 11.8 feet.
  - Forecast...The river is expected to rise above flood stage
    just after midnight tonight to a crest of 12.5 feet tomorrow
    morning. It will then fall below flood stage tomorrow
    afternoon.
  - Flood stage is 12.0 feet.
  - Flood History...This crest compares to a previous crest of
    12.3 feet on 03/18/2020.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3473 8489 3499 8485 3499 8475 3491 8480
      3472 8483


$$
4 follow-up statements
771 
WGUS82 KFFC 030730
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
230 AM EST Mon Jan 3 2022

...The Flood Warning continues for the following rivers in Georgia...

  Conasauga River near Eton affecting Whitfield and Murray Counties.

For the Conasauga River Basin...including Eton...Minor flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at weather.gov/atlanta.

&&


GAC213-313-031930-
/O.CON.KFFC.FL.W.0008.000000T0000Z-220104T0426Z/
/ETNG1.1.ER.220103T0500Z.220103T1200Z.220103T2225Z.NO/
230 AM EST Mon Jan 3 2022

...FLOOD WARNING REMAINS IN EFFECT FROM EARLY THIS MORNING THROUGH 
THIS EVENING...

* WHAT...Minor flooding will continue.

* WHERE...Conasauga River near Eton.

* WHEN...Until late this evening.

* IMPACTS...At 12 feet, Minor flooding of woodlands...pasture and 
  fields begins along the river...upstream and downstream from the 
  gage on Georgia Highway 286 or Dawnville Road.

* ADDITIONAL DETAILS...
  - At 2:00 AM EST Monday the stage was 12.2 feet and rising.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 2:00 AM EST Monday was 12.2 feet.
  - Forecast...The river is expected to rise to a crest of 12.5
    feet this morning. It will then fall below flood stage late
    this afternoon.
  - Flood stage is 12 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3473 8489 3499 8485 3499 8475 3491 8480
      3472 8483


$$
284 
WGUS82 KFFC 030950
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
450 AM EST Mon Jan 3 2022

...The Flood Warning continues for the following rivers in Georgia...

  Conasauga River near Eton affecting Whitfield and Murray Counties.

For the Conasauga River Basin...including Eton...Minor flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at weather.gov/atlanta.

&&


GAC213-313-032200-
/O.CON.KFFC.FL.W.0008.000000T0000Z-220104T0426Z/
/ETNG1.1.ER.220103T0500Z.220103T1400Z.220104T0126Z.NO/
450 AM EST Mon Jan 3 2022

...FLOOD WARNING REMAINS IN EFFECT FROM EARLY THIS MORNING THROUGH 
THIS EVENING...

* WHAT...Minor flooding will continue.

* WHERE...Conasauga River near Eton.

* WHEN...Until late this evening.

* IMPACTS...At 12 feet, Minor flooding of woodlands...pasture and 
  fields begins along the river...upstream and downstream from the 
  gage on Georgia Highway 286 or Dawnville Road.

* ADDITIONAL DETAILS...
  - At 4:00 AM EST Monday the stage was 12.4 feet and rising.
  - Forecast...The river is expected to rise to a crest of 12.8
    feet late this morning. It will then fall below flood stage
    this evening.
  - Flood stage is 12 feet.


&&

LAT...LON 3473 8489 3499 8485 3499 8475 3491 8480
      3472 8483


$$
638 
WGUS82 KFFC 031712
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
1212 PM EST Mon Jan 3 2022

...The Flood Warning is extended for the following rivers in 
Georgia...

  Conasauga River near Eton affecting Whitfield and Murray Counties.

For the Conasauga River Basin...including Eton, Crandall, Dalton, 
Keiths Mill near Dalton, Chatsworth, Tilton, Sloan Bridge near 
Dalton...Minor flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at weather.gov/atlanta.

&&


GAC213-313-040515-
/O.EXT.KFFC.FL.W.0008.000000T0000Z-220104T0726Z/
/ETNG1.1.ER.220103T0500Z.220103T1345Z.220104T0126Z.NO/
1212 PM EST Mon Jan 3 2022

...FLOOD WARNING NOW IN EFFECT FROM THIS AFTERNOON THROUGH LATE 
TONIGHT...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Conasauga River near Eton.

* WHEN...Until just after midnight tonight.

* IMPACTS...At 12.0 feet, Minor flooding of woodlands, pasture and 
  fields begins along the river, upstream and downstream from the 
  gage on Georgia Highway 286 or Dawnville Road.

* ADDITIONAL DETAILS...
  - At 12:00 PM EST Monday the stage was 12.5 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 12:00 PM EST Monday was 12.6 feet.
  - Forecast...The river is expected to fall below flood stage
    this evening and continue falling to 11.5 feet just after
    midnight tonight.
  - Flood stage is 12 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3473 8489 3499 8485 3499 8475 3491 8480
      3472 8483


$$
404 
WGUS82 KFFC 040323
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
1023 PM EST Mon Jan 3 2022

...The Flood Warning is cancelled for the following rivers in 
Georgia...

  Conasauga River near Eton affecting Whitfield and Murray Counties.

GAC213-313-040430-
/O.CAN.KFFC.FL.W.0008.000000T0000Z-220104T0323Z/
/ETNG1.1.ER.220103T0500Z.220103T1345Z.220104T0215Z.NO/
1023 PM EST Mon Jan 3 2022

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Conasauga River near Eton.

* ADDITIONAL DETAILS...
  - At 10:00 PM EST Monday the stage was 11.9 feet.
  - Forecast...The river is expected to remain steady below flood
    stage at 11.8 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3473 8489 3499 8485 3499 8475 3491 8480
      3472 8483


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Jan 2, 7:10 PM EST, 3 hours 15 minutes earlier.

Area forecast discussion, Jan 2, 7:10 PM EST, 3 hours 15 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
710 PM EST Sun Jan 2 2022

.UPDATE...

Updated for the 00Z Aviation Discussion.

&&

.PREV DISCUSSION... /Issued 448 PM EST Sun Jan 2 2022/

..Afternoon Area Forecast Discussion...

SHORT TERM /Tonight through Monday Night/...

A lot of active weather in the short term period, with a Tornado
Watch, Winter Storm Warning and Advisory, and Wind Advisories all
issued at this time. More effort focused on forecast accuracy and
product issuance. So discussion will be brief, relative to the
threats.

A broken swath of thunderstorms are ongoing across portions of
Central Georgia. These storms are in an environment with waning
SBCAPE values 500-1000 J/Kg in the far southern tier of counties
but with about 70-80 kts of effective bulk shear as the influence
from a stout and sharp shortwave trough barrels through the
Southeastern CONUS, some scattered damaging winds gusts will be
possible with these storms as well as a tornado or two.

Tonight, with broad cyclonic vorticity advection positioned over
the cold front pushing through overnight, rapid low-level
cyclogenesis is expected as a newly formed low pressure system
pushes east of the forecast area into the mid-Atlantic. Further
showers are expected along and ahead of the cold front as it
pushes into the area along a strong temperatures gradient. A
warm, moist conveyer belt originating from an 850-925 low-level
jet, is forecast to wrap around the low pressure system as
temperatures drop near the ground, forming a weaker TROWEL behind
the surface cold front with mixed wintry precip expected in North
Georgia all the way down to areas west and north of the Atlanta
metro.

This winter weather forecast is tricky for a number of reasons,
which is evident from a wide spread of solutions in the model
forecast. First, the strength of the TROWEL and magnitude of the
slantwise instability has the potential to produce decent snow
rates across northern Georgia. However, it is currently
unseasonably warm, and we've had record high temperatures in
place for nearly a week, and while melting precip and cold air
advection will drop temperatures in the area, it remains to be
seen how far temps will drop and how very wet snows will be able
to accumulate. For this reason, very big discrepancies exist
between tradition deterministic and ensemble values of snowfall
accumulations, and calculations of positive change in snow depth
fields are more representative of expected observed accumulations
across the forecast area at this time. This consideration reduces
expected accumulations by a factor of 2-4 compared to more
traditional snowfall accumulations. Still with warm ground
conditions in place, low temperatures above freezing expected
along the I-85 corridor, and temperatures continuing to fall
through the early morning before rebounding quickly into the 40s
around noon outside the higher elevations, any accumulations
received are not expected to linger. However, some impacts,
including slippery road conditions, could be possible north and
west of the I-85 corridor for the Monday morning commute.

Thiem

LONG TERM /Tuesday through Sunday/...

The beginning of the long term forecast brings us a reprieve from
the busy weather we started the year with. As the low pressure
system moves off the coast of New England, high pressure begins to
build back in at the surface. Max daily temperatures return to more
seasonal ranges with highs in the 40s and 50s for the extended
period. Low temperatures from the upper 20s to 30s on Tuesday follow
a general warming trend through Thursday when the next disturbance
sweeps through the forecast area. While the surface flow ahead of
the trough is primarily easterly, the airmass does not recover much
in terms of moisture (PWATS still trending ~0.8-1.0") and total
rainfall amounts remain between 0.25-0.5" primarily north of the I-
20 corridor. Temperatures plummet (widespread 20s primarily along
and north of the I-85 corridor) behind the cold front Thursday night
into Friday morning. As such, this system will need to be monitored
for any winter precipitation potential. At this time there is some
uncertainty over timing of the frontal feature and moisture amounts
to be able to dig into those details confidently. We return to quiet
and dry conditions at the end of the long term forecast period.

KAL

&&

.AVIATION...
00Z Update...
A line of SHRA/TSRA continues to move south and east through
Georgia as the period begins. At this time, it is positioned to
the immediate east of AHN/MCN. Ceilings remain variable at this
time, primarily MVFR/VFR, with scattered IFR level clouds
underneath. Ceilings are anticipated to lower to MVFR by 02Z and
IFR by 04-05Z. A high pressure between the line of SHRA/TSRA and
the advancing cold front is making for a low confidence wind
forecast for the next few hours. This high is forecast to swing
winds to NE until roughly 02Z. After the cold front clears, winds
are expected to shift to NW and quickly increase, reaching as
high as 18-23 kts with gusts as high as 35 kts after 08Z, then
gradually diminish in the afternoon hours. -RA is once again
possible overnight, with -RASN possible at FTY/PDK/RYY between
05-09Z.

//ATL Confidence...00Z Update...
Low to medium confidence.

King

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          37  51  30  48 /  90  20   0   0
Atlanta         33  43  30  48 /  90   5   0   0
Blairsville     26  40  22  45 / 100  20   0   0
Cartersville    31  43  26  49 /  90  10   0   0
Columbus        35  50  30  54 /  80   0   0   0
Gainesville     35  47  30  47 /  90  20   0   0
Macon           38  52  30  55 /  70   0   0   0
Rome            33  45  25  52 /  90   5   0   0
Peachtree City  32  46  27  50 /  90   5   0   0
Vidalia         43  54  34  55 /  80   5   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Tornado Watch until 9 PM EST this evening for the following
zones: Emanuel...Johnson...Laurens...Montgomery...Telfair...
Toombs...Treutlen...Wheeler.

Wind Advisory from midnight tonight to noon EST Monday for the
following zones: Baldwin...Banks...Barrow...Bartow...Bibb...
Bleckley...Butts...Carroll...Catoosa...Chattahoochee...
Chattooga...Cherokee...Clarke...Clayton...Cobb...Coweta...
Crawford...Crisp...Dade...Dawson...DeKalb...Dodge...Dooly...
Douglas...Emanuel...Fannin...Fayette...Floyd...Forsyth...
Gilmer...Glascock...Gordon...Greene...Gwinnett...Hall...
Hancock...Haralson...Harris...Heard...Henry...Houston...
Jackson...Jasper...Jefferson...Johnson...Jones...Lamar...
Laurens...Lumpkin...Macon...Madison...Marion...Meriwether...
Monroe...Montgomery...Morgan...Murray...Muscogee...Newton...
North Fulton...Oconee...Oglethorpe...Paulding...Peach...
Pickens...Pike...Polk...Pulaski...Putnam...Rockdale...Schley...
South Fulton...Spalding...Stewart...Sumter...Talbot...
Taliaferro...Taylor...Telfair...Toombs...Towns...Treutlen...
Troup...Twiggs...Union...Upson...Walker...Walton...Warren...
Washington...Webster...Wheeler...White...Whitfield...Wilcox...
Wilkes...Wilkinson.

Winter Weather Advisory from midnight tonight to 9 AM EST Monday
for the following zones: Bartow...Carroll...Catoosa...
Chattooga...Cherokee...Cobb...Dade...Dawson...Douglas...Floyd...
Gordon...Haralson...Lumpkin...Paulding...Pickens...Polk...
Walker...White...Whitfield.

Winter Storm Warning from midnight tonight to 9 AM EST Monday
for the following zones: Fannin...Gilmer...Murray...Towns...
Union.

&&

SHORT TERM...Thiem
LONG TERM....KAL
AVIATION...King
Hazardous weather outlook, Jan 2, 9:12 PM EST, 1 hour 13 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
912 PM EST Sun Jan 2 2022

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-040215-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
912 PM EST Sun Jan 2 2022

This Hazardous Weather Outlook is for portions of North and
Central Georgia.

.DAY ONE...Tonight...

A wintry mix of rain and snow is expected to begin after midnight
for portions of northern Georgia through 9 AM EST. A Winter
Weather Advisory has been issued for portions of north and
northwest Georgia, mostly along and north of I-85 where snow
accumulations could range from a dusting to 2 inches. In the
higher elevations, mostly above 1500ft in far north Georgia, a
Winter Storm Warning has been issued with snow accumulations
between 1-4 inches possible.

In addition, strong sustained winds from the northwest behind the
cold front tonight into tomorrow morning has prompted a Wind
Advisory with sustained winds from 15 to 25 mph with occasional
gusts up to 40 mph expected.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

Snow showers will be exiting the region Monday morning with strong
winds expected through noon, especially in areas of high terrain
in the north Georgia mountains. Please use caution when driving
as roads Monday morning as they may become slick.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta.  Please relay any information about observed
severe weather to the NWS while following all local, state, and
CDC guidelines.

In the hours before

Local storm report, Jan 2, 7:27 PM EST, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
727 PM EST SUN JAN 02 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0529 PM     TORNADO          4 SSE ANTIOCH CHURCH    31.87N  83.33W
01/02/2022                   WILCOX             GA   911 CALL CENTER

            TREES AND POWERLINES DOWN. DAMAGE TO 1 HOME.

&&

EVENT NUMBER FFC2200013

VSS
Special weather statement, Jan 2, 7:41 PM EST, 2 hours 44 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
741 PM EST Sun Jan 2 2022

GAZ110>113-030115-
Toombs GA-Wheeler GA-Telfair GA-Montgomery GA-
741 PM EST Sun Jan 2 2022

...A strong thunderstorm will impact portions of Toombs, Telfair,
southern Wheeler and southern Montgomery Counties through 815 PM
EST...

At 741 PM EST, a strong thunderstorm was over Lumber City, or near
Hazlehurst, moving east at 50 mph.

HAZARD...40 mph wind and heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
McRae, Lumber City, Milan, Uvalda, Scotland, Santa Claus, Alston,
Jacksonville, Towns, Ohoopee, Horse Creek Wma, New Branch, Spring
Hill, McNatt Falls, South Thompson, English Eddy, China Hill, Cedar
Crossing, Johnson Corner and Jordan.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.

A Tornado Watch remains in effect until 900 PM EST for central and
southeastern Georgia.

&&

LAT...LON 3181 8310 3199 8311 3202 8307 3220 8220
      3218 8218 3191 8223 3194 8228 3195 8231
      3193 8232 3196 8238 3197 8248 3196 8250
      3195 8248 3195 8249 3196 8255 3192 8263
      3192 8268 3178 8287 3178 8301
TIME...MOT...LOC 0041Z 262DEG 91KT 3192 8267

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Jan 2, 8:18 PM EST, 2 hours 7 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
818 PM EST Sun Jan 2 2022

GAZ110>113-030145-
Toombs GA-Wheeler GA-Telfair GA-Montgomery GA-
818 PM EST Sun Jan 2 2022

...A strong thunderstorm will impact portions of Toombs, east central
Telfair, southeastern Wheeler and southern Montgomery Counties
through 845 PM EST...

At 818 PM EST, a strong thunderstorm was over Charlotteville, or 8
miles northeast of Hazlehurst, moving east at 55 mph.

HAZARD...40 mph wind and heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Lumber City, Uvalda, Santa Claus, Alston, Towns, Center, Toombs
Central, Ohoopee, New Branch, Spring Hill, McNatt Falls, South
Thompson, English Eddy, Grays Landing, Rock Springs, Cedar Crossing,
Johnson Corner, Jordan and Charlotteville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.

A Tornado Watch remains in effect until 900 PM EST for central and
southeastern Georgia.

&&

LAT...LON 3209 8278 3220 8219 3218 8219 3191 8223
      3194 8228 3195 8231 3193 8232 3194 8238
      3196 8238 3195 8240 3197 8248 3196 8250
      3195 8248 3195 8249 3196 8252 3196 8255
      3192 8263 3192 8268 3187 8274 3188 8274
TIME...MOT...LOC 0118Z 262DEG 49KT 3198 8253

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Local storm report, Jan 2, 8:19 PM EST, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
819 PM EST SUN JAN 02 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     TSTM WND DMG     1 SSE VIDALIA           32.20N  82.40W
01/02/2022                   TOOMBS             GA   EMERGENCY MNGR

            HOMES DAMAGED. FIRE STATION NUMBER 1 DESTROYED.
            POSSIBLE TORNADO.

&&

EVENT NUMBER FFC2200014

VSS
Special weather statement, Jan 2, 8:27 PM EST, 1 hour 58 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
827 PM EST Sun Jan 2 2022

GAZ109>111-030200-
Wheeler GA-Telfair GA-Dodge GA-
827 PM EST Sun Jan 2 2022

...A strong thunderstorm will impact portions of south central Dodge,
Telfair and southwestern Wheeler Counties through 900 PM EST...

At 827 PM EST, a strong thunderstorm was near Workmore, or 13 miles
south of McRae, moving east at 50 mph.

HAZARD...40 mph wind and heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
McRae, Helena, Milan, Rhine, Scotland, Jacksonville, Towns,
Temperance, China Hill and Workmore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.

A Tornado Watch remains in effect until 900 PM EST for central
Georgia.

&&

LAT...LON 3179 8304 3180 8308 3181 8309 3181 8314
      3182 8313 3184 8317 3187 8318 3189 8320
      3190 8320 3193 8322 3202 8323 3210 8277
      3188 8273 3186 8276 3186 8278 3185 8279
      3184 8279 3178 8303
TIME...MOT...LOC 0127Z 253DEG 52KT 3188 8293

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Jan 2, 9:00 PM EST, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
900 PM EST Sun Jan 2 2022

GAZ110>113-030245-
Toombs GA-Wheeler GA-Telfair GA-Montgomery GA-
900 PM EST Sun Jan 2 2022

...A strong thunderstorm will impact portions of Toombs, eastern
Telfair, southern Wheeler and Montgomery Counties through 945 PM
EST...

At 900 PM EST, a strong thunderstorm was near Alston, or near Mount
Vernon, moving northeast at 55 mph.

HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Lyons, Mount Vernon, Vidalia, Lumber City, Uvalda, Ailey, Scotland,
Higgston, Santa Claus, Alston, Towns, Ohoopee, New Branch, Spring
Hill, McNatt Falls, South Thompson, English Eddy, Cedar Crossing,
Johnson Corner and Jordan.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

A Tornado Watch remains in effect until 1100 PM EST for central,
southeastern and east central Georgia.

&&

LAT...LON 3207 8286 3230 8240 3230 8223 3216 8218
      3192 8223 3194 8228 3193 8230 3195 8231
      3193 8232 3194 8238 3196 8238 3195 8239
      3197 8248 3196 8250 3195 8248 3195 8249
      3196 8255 3192 8263 3192 8268 3182 8281
TIME...MOT...LOC 0200Z 232DEG 59KT 3209 8253

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 2, 7:41 PM ESTSpecial Weather StatementFFCTelfair, Toombs34 min
Jan 2, 8:18 PM ESTSpecial Weather StatementFFCToombs27 min
Jan 2, 8:27 PM ESTSpecial Weather StatementFFCTelfair33 min
Jan 2, 9:00 PM ESTSpecial Weather StatementFFCMontgomery, Toombs, Wheeler45 min
Jan 2, 10:16 PM ESTRiver Flood WarningFFCForsyth, Fulton32 hr

Nearby

River Flood Warnings in Georgia, 2022Every river flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.